MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW; TRAY,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW; TRAY,SURGICAL INSTRUMENT
Model Number 387.34
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history: part number: 387.34, connical extraction screw, lot number: u321447 (non-sterile), lot quantity: (b)(4) total.Manufacturing location: supplier: (b)(4), inspected and released by: (b)(4), release to warehouse date(s): 13-nov-2018, quantity (b)(4), 19-nov-2018 quantity (b)(4), 15-jan-2019 quantity (b)(4).Purchased finished goods travelers met all in inspection acceptance criteria.Certificates of conformance supplied by (b)(4) dated 02-nov-2018 were reviewed and determined to be conforming.Hardness specified at 50-55 hrc and results certified at 51.46 hrc.Inspection sheets, met all inspection acceptance criteria.Packaging / labeling was verified during inspection per inspection sheet requirements.This lot met all visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.This lot met all visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hardware removal of a smith and nephew intertan nail on (b)(6) 2020, one of the head of the intertan lag screws broke during the removal process.A series of multiple attempts to extract the lag screw was made but unsuccessful.The surgeon decided to do a proximal femur replacement which involved cutting the nail out due to not being able to remove the intertan nail.During the process an instrument from the screw removal was used to try to remove the lag screw but the tip of the reported conical extraction screw broke off into the lag screw.All of the broken fragments of the conical extraction screw were removed easily from the patient.The broken screw removal tool did not cause any disruption or harm to the patient or change the course of the procedure.The procedure was successfully completed without a surgical delay.Concomitant device reported: unknown lag screw (part # unknown, lot # unknown, quantity 1) this is report 1 of 1 for (b)(4).

Brand Name
CONICAL EXTRACTION SCREW
Common Device Name
TRAY,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10208834
Report Number2939274-2020-03028
Device Sequence Number16677692
Product Code FSM
UDI-Device Identifier10705034771083
UDI-Public(01)10705034771083
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.34
Device Catalogue Number387.34
Device Lot NumberU321447
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2020
Initial Report FDA Received Date06/29/2020
Patient Sequence Number1